Alert archive / Florida / River Flood Warnings in 2018
River Flood Warning 4, NWS Melbourne, FL
NWS Melbourne, FL issued this river flood warning at Sep 13, 2018, 10:43 AM EDT for Lake County, Volusia County, Florida. It took effect at Sep 13, 2018, 2:00 PM EDT. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- Sep 13, 2018, 10:43 AM EDT (14:43 UTC)
- In effect from
- Sep 13, 2018, 2:00 PM EDT
- Expired
- Sep 16, 2018, 8:21 PM EDT
- In force
- 3 days
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Lake County, FL, Volusia County, FL
The radar
The Jacksonville radar (KJAX), 145 km from the middle of the area, began a volume at 14:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point St. Johns River at Astor (ASTF1). The gauge peaked at 2.37 ft at Sep 14, 2018, 1:00 PM EDT.
- Action stage
- 2 ft
- Minor stage
- 2.3 ft
- Moderate stage
- 3 ft
- Major stage
- 4 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02236125, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
352
WGUS42 KMLB 131443
FLWMLB
Flood Warning
National Weather Service Melbourne, FL
1043 AM EDT Thu Sep 13 2018
A River Flood Warning has been issued For...The Saint Johns River
Near Astor...
Light northerly winds have slowed the discharge of the Saint Johns
River near Astor allowing river levels to reach minor flood stage.
Levels are forecast to remain nearly steady at minor flood stage
into this weekend before a slight decline early next week.
For the St. Johns River, including Astor, Minor flooding is forecast.
FLC069-127-141442-
/O.NEW.KMLB.FL.W.0004.180913T1800Z-180916T1200Z/
/ASTF1.1.ER.180913T1800Z.180913T1800Z.180916T0600Z.NO/
1043 AM EDT Thu Sep 13 2018
The National Weather Service in Melbourne has issued a
* Flood Warning for
The St Johns River Near Astor
* From this afternoon until early Sunday morning.
* From this afternoon Until Sunday morning.
* Minror Flooding is Occurring and Minor Flooding is Forecast.
*At 2.3 feet, Minor flooding of low lying streets and yards north of
Fox Road on the Lake County side of Astor, and from River Road
northward on the Volusia side of the river. Water begins to cover
docks at South Moon Fish Camp.
&&
Fld Observed Forecast 7 am EST/8 am EDT
Location Stg Stg Day Time Fri Sat Sun Mon Tue
St. Johns River
Astor 2.3 2.3 Thu 09 AM 2.3 2.3 2.2 2.2 2.2
&&
LAT...LON 2908 8150 2932 8169 2935 8157 2910 8142
$$
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Stay tuned to developments by listening to NOAA Weather radio.
&&3 follow-up statements
739
WGUS82 KMLB 141459
FLSMLB
Flood Statement
National Weather Service Melbourne, FL
1059 AM EDT Fri Sep 14 2018
A River Flood Warning remains in effect for...The Saint Johns River
Near Astor...
Light northerly winds have slowed the discharge of the Saint Johns
River allowing river levels to rise above minor flood stage near
Astor. Levels are forecast to be nearly steady at or slightly above
minor flood stage into this weekend before a slight decrease in
levels early next week.
FLC069-127-160000-
/O.EXT.KMLB.FL.W.0004.000000T0000Z-180916T0000Z/
/ASTF1.1.ER.180914T0000Z.180914T0530Z.180915T1800Z.NO/
1059 AM EDT Fri Sep 14 2018
The Flood Warning Continues For
The St Johns River Near Astor.
* Minor Flooding is Occurring and Minor Flooding is Forecast.
*At 2.3 feet, Minor flooding of low lying streets and yards north of
Fox Road on the Lake County side of Astor, and from River Road northward
on the Volusia county side of the river. Water begins to cover docks at
South Moon Fish Camp.
&&
Fld Observed Forecast 7 am EST/8 am EDT
Location Stg Stg Day Time Sat Sun Mon Tue Wed
St. Johns River
Astor 2.3 2.3 Fri 10 AM 2.3 2.2 2.2 2.2 2.2
&&
LAT...LON 2908 8150 2932 8169 2935 8157 2910 8142
$$791
WGUS82 KMLB 151352
FLSMLB
Flood Statement
National Weather Service Melbourne, FL
952 AM EDT Sat Sep 15 2018
A River Flood Warning remains in effect for...The Saint Johns River
Near Astor...
The discharge of the Saint Johns River near Astor has slowed allowing
river levels to remain above Minor Flood stage. Levels are forecast
to be nearly steady at or slightly above minor flood stage this
weekend before a slight decrease in levels early next week.
...insert meteorological reasoning here!!!...
FLC069-127-170600-
/O.EXT.KMLB.FL.W.0004.000000T0000Z-180917T0600Z/
/ASTF1.1.ER.180914T0000Z.180914T1545Z.180917T0000Z.NO/
952 AM EDT Sat Sep 15 2018
The Flood Warning Continues For
The St Johns River Near Astor.
* Minor Flooding is Occurring and Minor Flooding is Forecast.
*At 2.3 feet, Minor flooding of low lying streets and yards north of
Fox Road on the Lake County side of Astor, and from River Road
northward on the Volusia side of the river. Water begins to cover
docks at South Moon Fish Camp.
&&
Fld Observed Forecast 7 am EST/8 am EDT
Location Stg Stg Day Time Sun Mon Tue Wed Thu
St. Johns River
Astor 2.3 2.3 Sat 09 AM 2.3 2.2 2.2 2.1 2.0
&&
LAT...LON 2908 8150 2932 8169 2935 8157 2910 8142
$$614
WGUS82 KMLB 170021
FLSMLB
Flood Statement
National Weather Service Melbourne, FL
821 PM EDT Sun Sep 16 2018
The River Flood Warning is canceled for...the Saint Johns River
near Astor...
River levels have fallen below Minor Flood Stage on the Saint Johns
River near Astor. However, levels will remain at or slightly above
Action Stage through midweek.
FLC069-127-170051-
/O.CAN.KMLB.FL.W.0004.000000T0000Z-180917T0600Z/
/ASTF1.1.ER.180914T0000Z.180914T1545Z.180915T2015Z.NO/
821 PM EDT Sun Sep 16 2018
The Flood Warning is Canceled For
The St Johns River Near Astor.
*At 2.0 feet, Water begins to move into yards and cover boat ramps in
low lying areas along the river.
&&
Fld Observed Forecast 7 am EST/8 am EDT
Location Stg Stg Day Time Mon Tue Wed Thu Fri
St. Johns River
Astor 2.3 2.1 Sun 07 PM 2.1 2.0 2.0 1.9 M.M
&&
LAT...LON 2908 8150 2932 8169 2935 8157 2910 8142
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this river flood warning went out at Sep 13, 9:18 AM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Sep 13, 9:18 AM EDT, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
918 AM EDT Thu Sep 13 2018
...High Surf Advisory Continues in Effect...
...Very High Risk for Rip Currents at Atlantic Beaches...
.UPDATE...
Morning central FL soundings indicate fairly deep moisure over the
area with PWATs ranging from 2.22 inches at Cape Canaveral to 1.95
inches at Tampa this morning. Temps aloft remain rather warm near 10
C at H7 and -6.5 C at H5 with weak steering flow in the low to mid
levels. Will increase POPs slightly over portions of the interior
and keep shower chances in the scattered range with isolated storms
also developing this afternoon. With the weak steering flow, slow
moving showers/storms may bring some locally heavy rain to the
interior in a few spots. Highs generally near 90 along the coast and
the lower 90s for the interior. High Surf Advisory and very high rip
current risk continues at east central FL beaches into this evening.
Long period swells from Florence will pose a surf and rip current
hazard for anyone entering the ocean today.
.PREV DISCUSSION...Large swells from Florence will keep the surf
zone very hazardous today. The rip current risk along the beaches
will be high to extreme, with breaking surf of 6-8 feet expected to
continue into this afternoon, resulting in large waves that could
easily knock you down and make you susceptible to being caught in a
rip current.
Today/Tonight...Mean layer ridging extending from the mid
Atlantic to the Gulf Coast will steer Hurricane Florence in the
direction of the Carolinas today while slowing her forward speed.
Peripheral effects from the storm system will keep the local
pressure gradient virtually nil today, resulting in light flow
through the column. Although moisture profiles look conducive for
ample shower and storm coverage this afternoon, particularly south
and west of Volusia County, continued warmer than normal
temperatures in the low and mid levels argue against this idea.
Once again, the GFS and to a lesser extent the ECWMF indicate
higher PoPs than convective-allowing models would suggest.
However, unlike yesterday, when northeast flow was present through
the mid levels, steering flow looks virtually non-existent today,
so differential heating boundaries should take on more vigor
and lead to greater low-level convergence. With that in mind,
will take a blend between the global and mesoscale models, and
indicate 30-40% across the interior, with an emphasis on areas
inland from the Space and Treasure Coasts where better moisture
exists. Expect a few storms to form closer to the coast today,
but not enough to paint greater than 20% PoPs along the barrier
islands.
Expect a gradual shift west of convective coverage this afternoon;
however, given the very light steering flow, wouldn't be surprised
to see a few storms put out outflow boundaries that spread back
toward the coast. Will carry a small PoP through sunset, otherwise,
conditions look dry tonight. Several inland sites recorded temps
between 91-93 yesterday, so expect more of the same today, perhaps
a degree or two warmer in a few spots.
&&
.AVIATION...
Very light flow today will allow for more mid to late day boundary
interactions and a slightly better chance for afternoon SHRA/TSRA.
Initial development is expected just inland from the coast where
deeper moisture exists; however, scattered storms will likely
concentrate west of KMLB-KSUA, so VCTS should suffice for now.
Expect scattered coverage and later start to the north and west
(KLEE/KMCO/KISM/KSFB).
&&
.MARINE...
Today/Tonight...Despite light winds, very hazardous conditions
will exist as a result of large long-period swells from Hurricane
Florence. Seas are expected to peak today, up to 6-8 nearshore, and
8-10 feet offshore, before starting to subside into late afternoon
and evening. Still, seas up to 8 feet offshore will persist
overnight.
A High Surf Advisory continues along the coast, with a Small
Craft Advisory remaining in effect for hazardous seas across the
entire coastal waters. Boating conditions will be especially
dangerous at local inlets, particularly during the outgoing tide.
&&
.HYDROLOGY...
The Saint Johns River remains in Action Stage just south of Lake
Harney near Geneva as well as at Astor. A steady decrease of the
river level is forecast to begin near Geneva this weekend, and a
very gradual decrease of the river level is forecast to begin at
Astor late this week.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 90 76 93 76 / 20 10 20 10
MCO 93 76 93 76 / 30 20 20 10
MLB 90 75 91 76 / 30 10 20 20
VRB 90 74 90 74 / 30 20 40 20
LEE 93 75 93 76 / 30 20 20 10
SFB 93 76 93 78 / 30 20 20 10
ORL 93 77 93 78 / 30 20 20 10
FPR 90 74 90 74 / 30 20 40 20
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...High Surf Advisory until 11 PM EDT this evening for Coastal
Volusia County-Indian River-Martin-Northern Brevard County-
Southern Brevard County-St. Lucie.
AM...Small Craft Advisory for hazardous seas until 8 AM EDT Friday
for Flagler Beach to Volusia-Brevard County Line 0-20 nm-
Flagler Beach to Volusia-Brevard County Line 20-60 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Sebastian Inlet to
Jupiter Inlet 20-60 nm-Volusia-Brevard County Line to
Sebastian Inlet 0-20 nm-Volusia-Brevard County Line to
Sebastian Inlet 20-60 nm.
&&
Volkmer/Negron/CombsHazardous weather outlook, Sep 13, 4:14 AM EDT, 6 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 414 AM EDT Thu Sep 13 2018 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-140000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 414 AM EDT Thu Sep 13 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Adequate moisture and light steering flow will support isolated to scattered slow-moving lightning storms this afternoon. Initial development is expected just inland from the coast early this afternoon before storms shift toward the interior from mid to late afternoon, particularly inland from the Treasure Coast up to about the Orlando metro area. The primary storm threats include lightning strikes, wind gusts up to 40 mph, and locally heavy rain of one to two inches in a short period of time. .RIP CURRENT IMPACT... Large swells from Hurricane Florence will generate a very high risk of dangerous and life threatening rip currents at the beaches today! The threat for strong rip currents will be present all day, however, the risk will be highest during the afternoon due to tidal effects. .COASTAL FLOOD IMPACT... A High Surf Advisory is in effect through tonight for large breaking waves up to 6 to 8 feet. Minor beach erosion will be possible around high tide, which will occur between 11 am and noon this morning and again between 11 pm and midnight tonight. .WIND AND SEA IMPACT... Long period swells will keep seas elevated up to 7 to 9 feet nearshore and 11 feet offshore today before gradually subsiding this evening; however, hazardous conditions will persist into tonight, particularly near inlets during the outgoing tide. .MARINE THUNDERSTORM GUST IMPACT... Gusty winds in excess of 30 knots are possible in a few storms thunderstorms this afternoon, mainly over inland lakes. Storm motion will be slow and erratic. .RIVER FLOOD IMPACT... The Saint Johns River remains in Action Stage just south of Lake Harney near Geneva as well as at Astor. A steady decrease of the river level is forecast to begin near Geneva this weekend, and a very gradual decrease of the river level is forecast to begin at Astor late this week. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Isolated to scattered afternoon and evening showers and thunderstorms are expected. The main storm threats will be frequent cloud to ground lightning strikes, gusty winds, and heavy downpours producing ponding of water in urbanized and poorly drained areas. Hurricane Florence is forecast to approach the Carolina coast early Friday morning and remain well northeast of the area. Though there will not be any direct impacts from Florence, long period swells will continue to impact the surf zone and adjacent Atlantic waters resulting in hazardous beach and boating conditions through late week. A high risk for dangerous rip currents will continue into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Ulrich
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 3:27 AM EDT | Rip Current Statement | MLB | Volusia | 17 hr |
Nearby
River Flood Warnings in Florida, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.